| Model Number |
H74939661S0 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This medwatch report is being submitted based on information received on (b)(6) 2025, indicating that wire entrapment occurred during the procedure.Although no patient harm or complications were reported, wire entrapment is a recognized potential adverse event and is noted in the device instructions for use.As received, the specimen consisted of one-1 each pkg-safari2 eumdr 275cm sml crv 5pk; returned cut into two separate segments.The segments were coiled loose and placed together in a single-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen was received in two separate segments.The distal segment presented a fracture of the core and coil wire, consistent with shear/cut damage, located at 41.5cm from the distal aspect of the formed curve.The proximal segment also presented fractures of the core and coil wire consistent with shear/cut damage, along with kink and bend damage of varying severity throughout the coil and core length.Additionally, both segments presented coil damage along their lengths with traces of foreign material residue.The stretched coil damage and damaged at the fracture sites appear consistent with tensile overload and mechanical cutting, while the bend and kink damage suggests manipulating of the guidewire against resistance.The fracture damage was not mentioned in the event description or supplemental information, so the exact timing cannot be determined.However, it likely occurred during post-event handling while separating the two devices.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage of the curved portion of the guidewire.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 guidewire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j-straightener by withdrawing it over the length of the safari2 guidewire.7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain guidewire position while withdrawing the catheter over the wire.10.Advance the interventional device over the guidewire while maintaining guidewire position.A.Visibly monitor the guidewire double curve when advancing or withdrawing a catheter or interventional device over the wire.If resistance is met while advancing the device over the wire stop; evaluate the cause before proceeding (use fluoroscopy if necessary) as described in the preparation for use: · safari2 guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a guidewire that has a damaged coating, tip, camber (change in plane), bend or kink on the guidewire.Damage will hinder the performance of the safari2 guidewire.· inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.· verify compatibility of interacting devices prior to use.As described in the warnings - never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Patient information was not provided; therefore, part a could not be completed.The sections left blank or unknown on this form could not be completed due to missing information.Attempts to gather further details to obtain the information were made and no additional information was provided regarding this event at the time of this report.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.The medical device referenced in part d is not marketed in the united states and does not have a gudid entry.However, a similar device (safari2¿, model h74939406s0) is marketed in the u.S.And shares comparable design and functionality.This report is submitted to ensure compliance with fda requirements under 21 cfr part 803.
Event or Problem Description
Event description: it was reported that: problem found: safari guidewire damaged because of the failure to advance the introducer sheath over the wire, therefore need to retract it and place a new guidewire.Reported to the ansm: yes - on (b)(6) 2025.Additional information received from the distributor on (b)(6) 2025: question: the facility noted that the safari2 guidewire is available for return.Will the device be returning to us for analysis? answer: yes.Shipping date to be determined question: what is meant by "introducer sheath"? is this referring to the j-straightener included with the product, or is it a separate device? answer: the safari wire was stuck inside the femoral artery introducer sheath question: was there any patient contact with the safari2 guidewire? answer: yes, they could not perform the procedure due to the safari wire being stuck question: what type of damage was observed? answer: looked peeled question: are any images of the device available? answer: no.
Additional Manufacturer Narrative
This medwatch report serves as an update to the previous report, incorporating the additional information in section b5 and h11.As received, the specimen consisted of one-1 each pkg-safari2 eumdr 275cm sml crv 5pk; returned cut into two separate segments.The segments were coiled loose and placed together in a single-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted above, the specimen was received in two separate segments.The distal segment presented a fracture of the core and coil wire, consistent with shear/cut damage, located at 41.5cm from the distal aspect of the formed curve.The proximal segment also presented fractures of the core and coil wire consistent with shear/cut damage, along with kink and bend damage of varying severity throughout the coil and core length with traces of foreign material residue, and pfte coating damage at 27cm from the proximal limit of cut core wire.Additionally, both segments presented coil damage along their lengths.The stretched coil damage and damaged at the fracture sites appear consistent with tensile overload and mechanical cutting, while the bend and kink damage suggest manipulating of the guidewire against resistance.Additional information received indicates that the fracture damaged occurred after the wire was removed from the patient during post-event handling.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire from the dispenser by grasping the proximal end of the j-straightener separating the straightener from the dispenser.J-straightener must be used for insertion to prevent damage of the curved portion of the guidewire.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 guidewire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j-straightener by withdrawing it over the length of the safari2 guidewire.7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain guidewire position while withdrawing the catheter over the wire.10.Advance the interventional device over the guidewire while maintaining guidewire position.A.Visibly monitor the guidewire double curve when advancing or withdrawing a catheter or interventional device over the wire.If resistance is met while advancing the device over the wire stop; evaluate the cause before proceeding (use fluoroscopy if necessary) as described in the preparation for use: safari2 guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a guidewire that has a damaged coating, tip, camber (change in plane), bend or kink on the guidewire.Damage will hinder the performance of the safari2 guidewire.Inspect and prepare the catheter according to the manufacturer's instructions.This includes flushing the catheter to be used with heparinized saline solution.Verify compatibility of interacting devices prior to use.As described in the warnings: never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and/or clinical factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Should additional information be received, a follow up medwatch report will be submitted.
Event or Problem Description
Additional information received from the distributor: question: it was reported from the user facility that the safari2 was exchanged for a new guidewire.You noted that they could not perform the procedure due to the safari2 being stuck.Can you clarify, was the tavr procedure aborted due to this issue with the safari2? or was the safari2 exchanged for another guidewire to complete the tavr procedure? answer: the safari was exchanged for another wire.Question: did this event occur during insertion, advancing, or withdrawal? answer: advancing.Question: where was the wire when it had to be retracted? answer: in the aorta.Question: what is meant by looked peel? was there damage to the lubrigreen¿ ptfe coating? answer: yes.Question: was there fracture/shear damage to the coil and/or core wire material? answer: yes.Question: is this a new or experienced user? answer: experienced.I received information regarding the state of the device when it was received (in 2 segments).Our field representative replied: i believe it was cut after it was removed, as the physician tested the device a little bit and noted it was severely damaged.